She was just released from Cincinnati Children’s Hospital; they said she's a hard case. Please forgive my spelling before I begin. She received injections for the occipital nerve - Her pain is in the back right at the base of her skull only. They said that should make
[More] her headache go away instantly from the numbing the nerve, then 48 hours for the actual medicine to work. That didn't work at all. So the ran DHE for 3.5 days. She did tolerate that better than most they said after her 7th dose, the pain suddenly got worse so then they thought it wasn't helping. The nurse gave the 8th dose because the neurologist hadn't made rounds yes, they said one more and stop. Part of this I believe also is because the nurse saw (what we have been thinking is just dizzy spells) her have what she said looked to be an absence seizure. Lindz was up to use the restroom and suddenly got dizzy - grabbed me and didn't respond for a few seconds - that's what she's been doing for about 5 weeks - anyway the nurse immediately came to her and pinched her fingers and arms, turned around and Lindz answered "what?" She has no memory of that at all. So then they mentioned doing this 24 hr EEG. They want her to be on normal activities and where the monitor, made sense but she isn't seeing the doctor for a month. She is scheduled to see the pain management again on Friday but she is refusing to do any more injections. I don't understand waiting a month when she increasingly is getting worse. They sent her home one Lyrica 100 mg daily and Robaxin 500 mg tablets taking 2 at a time 4 times a day. Then told us to bring her back if her pain level reaches 8 or higher. When we left she was at a 5. By the way - every doctor, nurse, pain management and pain psychology all said she has developed a high pain tolerance due to learning to living with these headaches daily. They said her 5 pain level this last stay would be any other teens 8-10. She can't even tell us when the last day was that she hasn't had a headache since she was released from the hospital on March 21st. That was her first stay. It's seems the bad pain is coming closer together but she doesn't feel them coming on. She has been on Depakote, Amitriptyline, Compazine, Topamax and Fiorcet at home and Depakon and Toradol IV’s. I can't tell you all of the IV medications. It is fair to say the doctors that have seen her are stumped with her saying "she's a tough case" The attending’s did agree this time they don't believe it's migraines because nothing about her symptoms present as a migraine. She's had ct scan which did show underlying cerebellar tonsils, they don't believe they are significant and not some malformation thing. She's had a MRI, MRA and a 15-20 minute EEG. All which appear to be normal. I'm sure I'm forgetting something but that's what I have at the moment. Oh, one more thing, they said if it were the seizure thing, usually they don't cause headaches but Maryjane - your aunt if you remember her. Your grandma’s sister said her son had seizure where he just starred and he always got headaches after. Just another something to make me scratch my head. I'm most puzzled at waiting a month for follow-up and to get the 24 hr monitor EEG and after her waking up last night in so much pain, we could have already gone back but we have been just trying to help her work through it till she can get to sleep. Lying seems to help and when she gets up and moving around much, seems like it gets bad again but other times she can ignore the pain, go through a whole dance class and feel fine. Any ideas, questions we should ask her doctor would be much appreciated.
"I haven;t posted in a while. We are going for a follow-up this Friday. Lindsey is still having headaches but not so severe. She is taking Lyrica now up to 150 mg twice a day. She is 16 and does need to be reminded to take her medicine. ..."
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.